DOI QR코드

DOI QR Code

MORSE INEQUALITIES FOR MANIFOLDS WITH BOUNDARY

  • Zadeh, Mostafa Esfahani (Georg-August-Universit at Gottingen, Germany and Institute for Advanced Studies in Basic Sciences (IASBS))
  • Published : 2010.01.01

Abstract

The aim of this paper is to provide a proof for a version of the Morse inequalities for manifolds with boundary. Our main results are certainly known to the experts on Morse theory, nevertheless it seems necessary to write down a complete proof for it. Our proof is analytic and is based on the J. Roe account of Witten's approach to Morse Theory.

References

  1. M. F. Atiyah, V. K. Patodi, and I. M. Singer, Spectral asymmetry and Riemannian geometry. I, Math. Proc. Cambridge Philos. Soc. 77 (1975), 43-69 https://doi.org/10.1017/S0305004100049410
  2. N. Berline, E. Getzler, and M. Vergne, Heat Kernels and Dirac Operators, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 298. Springer-Verlag, Berlin, 1992
  3. B. Booss-Bavnbek and K. P. Wojciechowski, Elliptic Boundary Problems for Dirac Operators, Mathematics: Theory & Applications. Birkhauser Boston Inc., Boston, MA, 1993
  4. R. Bott, Nondegenerate critical manifolds, Ann. of Math. (2) 60 (1954), 248-261 https://doi.org/10.2307/1969631
  5. P. B. Gilkey, Asymptotic Formulae in Spectral Geometry, Studies in Advanced Mathematics. Chapman & Hall/CRC, Boca Raton, FL, 2004
  6. J. Milnor, Morse Theory, Based on lecture notes by M. Spivak and R. Wells. Annals of Mathematics Studies, No. 51. Princeton University Press, Princeton, N.J., 1963
  7. J. Milnor, Lectures on the h-Cobordism Theorem, Notes by L. Siebenmann and J. Sondow. Princeton University Press, Princeton, N.J., 1965
  8. J. Roe, Elliptic Operators, Topology and Asymptotic Methods, volume 395 of Pitman Research Notes in Mathematics Series, Longman, Harlow, second edition, 1998
  9. M. E. Taylor, Partial Differential Equations I, volume 115 of Applied Mathematical Sciences, Springer-Verlag, New York, 1996
  10. E. Witten, Supersymmetry and Morse theory, J. Differential Geom. 17 (1982), no. 4, 661-692
  11. W. Zhang, Lectures on Chern-Weil Theory and Witten Deformations, volume 4 of Nankai Tracts in Mathematics, World Scientific Publishing Co. Inc., River Edge, NJ, 2001

Cited by

  1. Morse–Bott inequalities in the presence of a compact Lie group action and applications vol.32, 2014, https://doi.org/10.1016/j.difgeo.2013.11.003